Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 118, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2000, 5:52 PM MDT for Eddy County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 5:52 PM MDT (23:52 UTC)
- Expired
- Jun 19, 2000, 6:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 174 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 192352
SVRMAF
NMC015-200030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
552 PM MDT MON JUN 19 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN EDDY COUNTY IN NEW MEXICO
* UNTIL 630 PM MDT
* AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 3 MILES NORTHEAST OF LOVING...MOVING EAST AT 25
MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
OTIS...MALAGA AND LOVING.
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.
WHEN SEVERE THUNDERSTORMS APPROACH...YOU SHOULD MOVE INSIDE A STRONG
BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNTIL THE STORM PASSES...EXCEPT IN AN
EMERGENCY. MOTORISTS SHOULD NOT DRIVE INTO FLOODED LOW WATER
CROSSINGS.
STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3244 10424 3211 10413 3211 10373 3251 10373
3252 10383 3262 10383
RSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:39 PM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 1:39 PM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT MON JUN 19 2000 DEEP MSTR REGIME STILL IN PLACE ACROSS W TX WITH SOME DRYING APPROACHING FAR NW CWFA WHERE WLY MID LEVEL FLOW HAS STRENGTHENED. MTN CONVECTION DEVELOPING ATTM WHERE ETA/RUC SOUNDINGS SHOW INCREASED INSTABILITY FROM YESTERDAY. LAST NIGHTS MCS THAT MOVE ACROSS SW TX HAS RESULTED IN ANOTHER RISE ALONG RIO GRANDE AND TRIBUTARIES. ANY DEVELOPMENT THIS PM WILL AGGRAVATE CONDITIONS, ERGO WILL EXTEND FLASH FLOOD WATCH INTO TONIGHT. FLOW FAVORABLE FOR TSTMS TO COME OF SRN MEXICO MTNS AND AGN LIKELY TAPER POPS W TO E. STILL NOT RULING OUT INITIATION IN THE PLAINS THOUGH AS 85H-7H RIDGE AXIS IN ERN NM IN CLOSE PROXIMITY TO WEAK LEE TROF. PERSISTENT WLY MID LEVEL FLOW ACROSS NM WILL FAVOR MORE DRYING WORKING INTO NW CWFA...WHILE WEAKER WINDS IN NRN MEXICO AND SW TX ASSOCD WITH HIGH PRESSURE ALOFT WILL TEND TO KEEP MSTR IN PLACE WITH PRECIP WATER REMAINING OVER 1". FRONT INTO SRN PLAINS TUES EVENING/WEDNESDAY MORNING AS DEEP TROF MOVES ACROSS NRN HIGH PLAINS. EXPECT THAT A SIGNIFICANT AMOUNT OF CONVECTION WILL DEVELOP ALONG THE FRONT WEDNESDAY NIGHT WITH COUPLED JET INTERACTIONS NOTED IN OK. THIS WILL FAVOR PUSHING FRONT FARTHER S THAN PROGGED AND WILL INCREASE POPS ACCORDINGLY SO. WITH NO SOURCE TO PUSH MSTR E AND WEAK PERSISTENT MID LEVEL TROFFINESS INDICATED BY MRF WILL KEEP A MENTION OF POPS THRU MUCH OF THE EXTENDED. MAF 69/91/69/92 2223 LSA 67/89/66/91 3223 E41 69/91/69/92 2223 6R6 70/92/70/93 5222 MRF 60/83/61/87 5322 CNM 68/94/68/95 4223 .MAF... TX...FLASH FLOOD WATCH TONIGHT FOR BREWSTER...JEFF DAVIS... PECO^S...PRESIDIO...AND TERRELL COUNTIES...TXZ074-075-079>082. NM...NONE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:18 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jun 19, 5:38 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.